Citalopram


#1

 


Hi


Have been prescribed Citalopram and having bad side effects. Is it possible to cut down to one every other day to lesson these side effects and gradually work up to full dose.  I am taking 10 mg a day.      This is day four and feeling terrible. 


Hope to hear from someone who has taken this. 


regards Sugarplum



#2

Hi sugarolum my Husband was put on these a year ago wen they thought he was suffering depression his dose was 20mg per day. He reduced to every other day not because of side effects, but no one realused at the time but he had a brain tumor and hydrocephallus, so actually he had not needed them in the first place. He had his ops and came through both so amazingly well. He is back better than before. He weaned off the citalopram gradually but as i say he did not need them. I certainly do not remember him having any side effects. I would def go back and chat with my GP if I were you there are various tyoes other than Citalopram  that may suit you better. I hope you soon feel much better, best wishes


#3

I have taken Citalopram and recall that you feel worse before you feel better and it takes a while to 'settle' into the medication. I also remember being told that you don't alter the dose without consulting your GP.(and that you need to be careful and follow advice when coming off the drug)

At my GP you can phone and request a phone call from the DR and if you explained it was about side effects from a new medication hopefully you will be able to request a call back! If not I would get an appointment and discuss it with the GP asap.

Hope you get it sorted out soon and begin to feel brighter.

Keld


#4

Hi

Thanks for the helpful replies, I did take the full dose yesterday still feel quite bad today but a little improvement on the day before.  I feel I have to try to persevere as this is the third medication for anxiety  I have tried is this type of medication always difficult to come to terms with? or is it just me.  Hopefully it will start to settle down soon. 

regards Sugarplum 


#5

Most ADs take a couple of weeks to start working, and during this time you might feel more anxious (sorry!).

Most of them are the same - worse before you feel better - but if the side effects are intolerable or you get any mentioned in the leaflet as "serious - see your doctor" then you should do that.


#6

My husband was prescribed Citalopram and felt very ill. He stopped taking it after 4 days.

Some time later he was admitted to a psychiatric hospital and we found out that almost all anti-depressants can be dangerous if taken with Azilect ( Rasagilene) which most PWP are on.

Only Mirtazipine is considered safe alongside this drug.

Take care

Love

GG

PS predictive text doesn't appear on this website although I use it a lot on other sites.

Anyone else find this?


#7

i have been on azilect for 3 months & also on amitripyline which i have been on for 7 yrs, i was told & my wife to look out for any side affects but so far so good ,i also have to say the azilect as helped my pd .


#8

Hi All 

thanks for replies.   I am feeling really bad not sure what to do have appointment with GP Monday but I have never felt so awful. This is the  third med I have tried so am trying to stick with it this is my 6 th day.  Keep thinking I am going to feel better 'tomorrow' !! 

Sugarplum 


#9

My wife was prescribed Rasagilne in April and after some research on this forum we found out she couldn't take it with Citalopram with it.I contacted her GP and got her off Citalopram and on to Mirtasipine. My wifes PD is wore than ever but she is due to see her consultant ( we hope) soon.

                                           Billywhizz


#10

On another thread it seams that some people take Citalopram and Rasagiline together !!!!!